Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 257, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 6, 2012, 3:57 PM CDT for Shannon County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2012, 3:57 PM CDT (20:57 UTC)
- Expired
- Sep 6, 2012, 4:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Shannon County, MO
The radar
The St Louis radar (KLSX), 185 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 12:28 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
638
WUUS53 KSGF 062057
SVRSGF
MOC203-062130-
/O.NEW.KSGF.SV.W.0257.120906T2057Z-120906T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT THU SEP 6 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 430 PM CDT
* AT 355 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 10 MILES NORTH OF EMINENCE TO 7 MILES WEST OF
BIRCH TREE...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
ALLEY SPRING...BIRCH TREE...EMINENCE...MONTIER...ROUND SPRING...
TERESITA...WEST EMINENCE AND WINONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3709 9103 3708 9121 3689 9122 3689 9160
3692 9166 3718 9165 3742 9135 3742 9133
3711 9101
TIME...MOT...LOC 2057Z 308DEG 34KT 3727 9127 3701 9159
HAIL...0.75IN
WIND...60 MPH
$$
COLUCCI1 follow-up statement
798
WWUS53 KSGF 062127
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 PM CDT THU SEP 6 2012
MOC203-062137-
/O.EXP.KSGF.SV.W.0257.000000T0000Z-120906T2130Z/
SHANNON MO-
427 PM CDT THU SEP 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR SHANNON COUNTY WILL EXPIRE AT
430 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3709 9103 3708 9121 3689 9122 3689 9160
3692 9166 3718 9165 3742 9135 3742 9133
3711 9101
TIME...MOT...LOC 2127Z 308DEG 34KT 3709 9099 3684 9131
$$
COLUCCIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:22 PM CDT, 35 minutes earlier.
Area forecast discussion, Sep 6, 3:22 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 322 PM CDT THU SEP 6 2012 .UPDATE... /ISSUED 310 PM CDT THU SEP 6 2012/ A LINEAR COMPLEX OF STRONG TO SEVERE THUNDERSTORMS HAD EVOLVED THIS AFTERNOON AND WAS MAKING ITS WAY ACROSS THE EASTERN OZARKS AT MID AFTERNOON. THESE STORMS HAD PRODUCED DAMAGING WINDS WITH SEVERAL REPORTS OF WIND DAMAGE TO TREES AND ROOFS. THIS CONVECTION WILL CONTINUE TO MOVE STEADILY EAST-SOUTHEAST AS A SUBTLE MID LEVEL SHORTWAVE AS DEPICTED BY WATER VAPOR IMAGERY TRACKS ACROSS SOUTHERN MISSOURI. THIS ACTIVITY WAS ALSO RIDING EAST ALONG A WEAK BOUNDARY THAT STRETCHED FROM SOUTH CENTRAL INTO SOUTHEASTERN MISSOURI. AN OUTFLOW BOUNDARY HAD PROPAGATED AWAY FROM THE CONVECTIVE COMPLEX INTO FAR SOUTHERN MISSOURI. MUCH OF THIS THUNDERSTORM ACTIVITY WILL EXIT OUR FORECAST AREA BY 5 PM. HOWEVER...WE WILL HAVE TO MONITOR FOR ADDITIONAL THUNDERSTORM DEVELOPMENT ALONG THE OUTFLOW BOUNDARY THAT WILL STRETCH EAST TO WEST NEAR THE ARKANSAS BORDER. FOSTER && .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... /ISSUED 315 PM CDT THU SEP 6 2012/ ACTIVE WEATHER IS EXPECTED AS WE HEAD INTO FRIDAY. AN UPPER LEVEL TROUGH ACROSS THE SOUTHERN CANADIAN PROVINCES WILL SWING SOUTHWARD INTO THE NORTHERN TIER OF THE U.S. FRIDAY WHICH WILL BRING AN ASSOCIATED SEASONABLY STRONG COLD FRONT SOUTH TOWARD THE OZARKS. MODELS ARE IN REASONABLY GOOD AGREEMENT BRINGING THE FRONT TO THE INTERSTATE 44 CORRIDOR AROUND MIDDAY FRIDAY. SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD ALONG AND NORTH OF THE FRONT AS SYNOPTIC SCALE LIFT BECOMES MORE FAVORABLE WITH TIME. SEVERE WEATHER REMAINS POSSIBLE FRIDAY BUT THE COVERAGE OF SEVERE STORMS REMAINS UNCERTAIN. SUFFICIENT HEATING WILL LIKELY TAKE PLACE ALONG AND SOUTH OF INTERSTATE 44 TO GENERATE MODERATE INSTABILITY. DEEP LAYERED SHEAR WILL INCREASE WITH TIME BUT WILL BE STRONGEST NORTH OF THE FRONT. AT THIS TIME...THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WINDS. MESOCALE INTERACTIONS AND THE EXTENT OF HEATING WILL HAVE TO BE MONITORED FOR POTENTIAL ENHANCEMENT TO THE SEVERE WEATHER RISK. CONVECTION AND STRATIFORM RAIN WILL LINGER BEHIND THE FRONT AS THE UPPER SUPPORT LAGS BEHIND. THE RAIN WILL COME TO END AND FROM NORTHWEST TO SOUTHEAST FRIDAY NIGHT. MUCH COOLER AIR WILL ADVECT INTO THE REGION ON GUSTY NORTHWEST WINDS FOLLOWING THE FRONTAL PASSAGE FOSTER && .LONG TERM (SATURDAY THROUGH THURSDAY)... /ISSUED 315 PM CDT THU SEP 6 2012/ A MUCH COOLER AND DRIER AIR MASS WILL OVERSPREAD THE REGION FOR THE WEEKEND AS CANADIAN HIGH PRESSURE BUILDS SOUTHWARD...AND AN AMPLIFYING UPPER PATTERN PLACES THE AREA UNDER A NORTHWESTERLY FLOW ALOFT. QUITE WEATHER AND GRADUALLY WARMING TEMPERATURES ARE IN STORE EARLY NEXT WEEK AS THE FLOW ALOFT BECOMES MORE ZONAL. THE NEXT CHANCE OF RAIN MAY ARRIVE LATER NEXT WEEK AS A FRONT SLIDES SOUTHWARD INTO THE CENTRAL U.S. FOSTER && .AVIATION... /ISSUED 1200 PM CDT THU SEP 6 2012/ VFR CONDITIONS WILL PREVAIL AT AREA TERMINALS TODAY. HOWEVER PILOTS WILL HAVE TO CLOSELY MONITOR THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON. WHILE THE BULK OF THE STORMS ARE EXPECTED REMAIN NORTH OF THE TERMINALS...ISOLATED STORMS MAY DEVELOP IN THE TERMINAL VICINITIES. IN ADDITION...OUTFLOW BOUNDARIES FROM THE STORMS MAY RESULT IN TEMPORAL CHANGES IN WIND SPEED AND DIRECTION. THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE LATER TONIGHT INTO FRIDAY AHEAD OF AN APPROACHING FRONT. THIS ACTIVITY WILL BRING THE POTENTIAL FOR MVFR CONDITIONS. WINDS WILL SHIFT TO THE NORTHWEST LATER IN THE DAY FRIDAY AS THE COLD FRONT MOVES ACROSS THE REGION. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 6, 3:45 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 345 PM CDT THU SEP 6 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 345 PM CDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... A LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL EXIT THE EASTERN OZARKS BY LATE AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL OCCUR ACROSS SOUTHERN MISSOURI GENERALLY SOUTH OF HIGHWAY 60 THROUGH EARLY THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTER. ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP DURING THE OVERNIGHT HOURS TONIGHT. THESE STORMS MAY BECOME STRONG BUT SHOULD REMAIN BELOW SEVERE LIMITS. AFTERNOON HEAT INDEX VALUES WILL REACH THE MID 90S TO AROUND 102 OUTSIDE OF THE SHOWERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA FRIDAY AS A COLD FRONT MOVES ACROSS THE REGION. THERE IS A LIMITED TO ELEVATED RISK FOR SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THE STORMS WILL INITIALLY IMPACT AREAS NORTH OF INTERSTATE 44 DURING THE MORNING THEN INCREASE AND SPREAD SOUTHEAST ACROSS THE REMAINDER OF THE MISSOURI OZARKS DURING THE AFTERNOON. THE RISK OF SEVERE STORMS COULD INCREASE ON FRIDAY DEPENDING ON THE AMOUNT OF INSTABILITY THAT DEVELOPS. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...BUT MAY BE NEEDED FRIDAY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Sep 6, 2:59 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG 3 SSW CROCKER 37.91N 92.28W
09/06/2012 PULASKI MO LAW ENFORCEMENT
A LARGE TREE WAS REPORTED DOWN BLOCKING A PORTION OF
HIGHWAY 133.
&&
HATCHLocal storm report, Sep 6, 3:01 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG 3 S DIXON 37.95N 92.09W
09/06/2012 PULASKI MO LAW ENFORCEMENT
TREE REPORTED DOWN ON HIGHWAY 28.
&&
HATCHLocal storm report, Sep 6, 3:07 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
307 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND GST VICHY 38.11N 91.76W
09/06/2012 M53 MPH MARIES MO ASOS
&&
WISELocal storm report, Sep 6, 3:19 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
319 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND DMG LAKE OZARK 38.20N 92.64W
09/06/2012 CAMDEN MO LAW ENFORCEMENT
TREES DOWN ON POWER LINES.
&&
HATCHLocal storm report, Sep 6, 3:33 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 2 W BUFFALO 37.64N 93.13W
09/06/2012 DALLAS MO LAW ENFORCEMENT
SEVERAL LARGE LIMBS DOWN ALONG HIGHWAY 32.
0129 PM HAIL OLIVE 37.46N 93.11W
09/06/2012 E0.75 INCH DALLAS MO LAW ENFORCEMENT
&&
HATCHLocal storm report, Sep 6, 3:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG 8 ESE ROLLA 37.91N 91.64W
09/06/2012 PHELPS MO PUBLIC
A FEW SMALL LIMBS DOWN ALONG WITH PEA SIZED HAIL.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 10:43 AM CDT | Special Weather Statement | SGF | Vernon | 47 min |
| Sep 6, 11:21 AM CDT | Special Weather Statement | SGF | Barton, Cedar, St. Clair, Vernon | 39 min |
| Sep 6, 11:45 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 45 min |
| Sep 6, 12:14 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, Polk | 61 min |
| Sep 6, 12:40 PM CDT | Special Weather Statement | SGF | Greene | 35 min |
| Sep 6, 12:51 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 39 min |
| Sep 6, 1:05 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 40 min |
| Sep 6, 1:07 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 23 min |
| Sep 6, 1:24 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 51 min |
| Sep 6, 1:32 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 43 min |
| Sep 6, 1:57 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Miller, Pulaski | 48 min |
| Sep 6, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Morgan, Phelps | 67 min |
| Sep 6, 2:09 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas, Wright | 51 min |
| Sep 6, 2:31 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps, Pulaski | 59 min |
| Sep 6, 2:49 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Texas | 41 min |
| Sep 6, 3:11 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 13 min |
| Sep 6, 3:16 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 44 min |
| Sep 6, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 15 min |
| Sep 6, 3:31 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 37 min |
| Sep 6, 3:57 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 48 min |
| Sep 6, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 40 min |
| Sep 6, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 44 min |
| Sep 6, 4:57 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney | 34 min |
| Sep 6, 5:04 PM CDT | Special Weather Statement | SGF | McDonald | 26 min |
| Sep 6, 6:00 PM CDT | Special Weather Statement | SGF | Barry | 30 min |
| Sep 6, 6:06 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 24 min |
| Sep 6, 6:28 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 16 min |
| Sep 6, 6:30 PM CDT | Special Weather Statement | SGF | Howell | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.